MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK MARYLAND BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK MARYLAND BIPOLAR FORCEPS
Model Number 475172-10
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The force feedback maryland bipolar forceps was analyzed and found to have a broken main tube approximately 80.15mm from the distal tip.A piece measuring approximately 7.78 mm x 16.29 mm was not returned with the instrument.The instrument was found to have a broken inner tube approximately 68.29 mm from the distal tip.Upon visual inspection, the main tube holder was found to be dislodged from its normal position.The main tube holder was found to be broken.The broken regions measured approximately 1.17 mm x 1.70 mm in size.The fragments were not returned along with the instrument.The instrument was found to have a bent inner tube.The bending damage is located at the proximal end of the inner tube.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.
 
Event or Problem Description
It was reported that the force feedback maryland bipolar forceps had an unknown issue.It was found in the defective collection container with no note.The procedure was completed as planned with no reported injury.

Brand Name
FORCE FEEDBACK
Common Device Name
FORCE FEEDBACK MARYLAND BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22058285
Report Number2955842-2025-21102
Device Sequence Number8468770
Product Code NAY
UDI-Device Identifier00886874120736
UDI-Public(01)00886874120736(10)U10240813
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K232610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number475172-10
Device Catalogue Number475172
Device Lot NumberU10240813 0059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2025
Initial Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown